Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jul 16, 2021, 1:49 PM CDT for Montgomery County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:49 PM CDT (18:49 UTC)
- Expired
- Jul 16, 2021, 2:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Houston/Galveston, TX
County Montgomery County, TX
The radar
The Houston radar (KHGX), 75 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 6.8 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2076 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
576 WWUS84 KHGX 161849 SPSHGX Special Weather Statement National Weather Service Houston/Galveston TX 149 PM CDT Fri Jul 16 2021 TXZ199-213-161915- Inland Harris TX-Montgomery TX- 149 PM CDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND NORTHERN HARRIS COUNTIES UNTIL 215 PM CDT... At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near Spring, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Spring and Porter Heights. LAT...LON 3005 9530 3005 9537 3020 9539 3020 9524 TIME...MOT...LOC 1848Z 187DEG 14KT 3008 9533 $$ Cady
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:46 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 16, 12:46 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1246 PM CDT Fri Jul 16 2021
.AVIATION [18Z TAF Issuance]...
Once again, scattered showers and isolated thunderstorms are
developing this afternoon along the seabreeze front pushing
inland. Most sites are carrying VCTS until 00Z when activity is
expected to dissipate, but higher confidence with storms
impacting IAH, SGR, and HOU, so a TEMPO TSRA with MVFR conditions
was added from 18-21Z. These thunderstorms will be more gusty than
what was seen yesterday, so expect fast and variable winds should
a storm move over a terminal. Overnight, an MVFR ceiling is
expected for northern sites, including IAH. Spotty coastal showers
for GLS and LBX overnight. Repeat this same pattern again
tomorrow. KBL
&&
.PREV DISCUSSION /Issued 335 AM CDT Fri Jul 16 2021/...
.SHORT TERM [Today Through Tomorrow/Saturday Night]...
KHGX radar has been fairly quiet so far this morning, but like it
has been these last few mornings, will be expecting streamer-type
activity to begin developing the next few hours. Coverage will be
increasing through this afternoon (along with intensity) with day
time heating peaking and interactions with the seabreeze/outflows.
Will keep POPs on the high side through this afternoon (50%-70%).
And like it has been of late, the primary hazards with the storms
include gusty winds and brief heavy downpours. Highs are forecast
to be in the lower 90s this afternoon across SE TX.
This activity will be decreasing by this evening with the loss of
daytime heating. Lows tonight and tomorrow night will be similar,
ranging from the lower to mid 70s inland...to the lower 80s along
the beaches/coastline.
Per trends from the global models (ECMWF moreso than GFS), we may
see some slightly drier air move into the western half of the CWA
tomorrow. Should they verify, progged PWs of 1.4-1.6 inches could
have an impact on coverage of showers/thunderstorms by the after-
noon tomorrow. But that being said, will likely keep with chance/
good chance POPs given the pattern of late. 41
.LONG TERM...[Sunday through Friday]
A deep long wave trough over the Ohio Valley will extend into
extreme East Texas on Sunday. PW values remain around 2.00 inches
so daytime heating coupled with the slightly lower 500 mb heights
should yield scattered afternoon showers and thunderstorms. By
Monday, a strong upper ridge over the Great basin will expand with
a deep northerly flow developing between the ridge and the trough
over the Ohio valley. A strong short wave will drop south toward
Texas on Monday and this feature will help to carve out the trough
leaving a significant weakness across the eastern half of Texas.
The weakness aloft again combined with high PW air, daytime
heating and some weak jet dynamics should provide the area with
scattered to numerous showers and thunderstorms.
The upper high over the Great basin retrogrades to the W-SW and
this will allow the weakness over Texas to also drift W-SW. This
will allow for higher rain chances for Tuesday and Wednesday. PW
values remain near or exceeding 2.00 inches and upper level winds
show a splitting jet structure. Will continue with the likely PoPs
already in the weather grids for Tuesday and Wednesday. Thursday
looks a bit drier as the upper level weakness fills and shifts
west and weak upper level riding tries to develop over the western
Gulf of Mexico. Moisture trapped beneath the ridge should allow
for scattered mainly afternoon showers with a little bit of
heating. Upper level riding will expand over Texas next weekend
with drier and warmer conditions expected.
MaxT values are expected to be near or below climo through the
middle part of next week due to clouds and periods of
precipitation. Overnight low temperatures will remain warm due to
some patchy nocturnal clouds and weak onshore winds. 43
.MARINE...
High pressure over the eastern Gulf of Mexico and lower pressures
over West Texas will allow for a light to moderate onshore flow to
persist through the weekend and into next week. Scattered showers
and thunderstorms will be possible through next week and mariners
should be prepared for brief gusty winds and higher seas in and
near storms. 43
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 75 92 74 92 76 / 20 20 10 20 10
Houston (IAH) 76 91 76 93 76 / 30 60 10 50 30
Galveston (GLS) 82 91 82 90 81 / 20 40 20 40 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 8 PM CDT this evening for the
following zones: Bolivar Peninsula...Brazoria
Islands...Galveston Island...Matagorda Islands.
GM...None.
&&In the hours before
Special weather statement, Jul 16, 1:49 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 149 PM CDT Fri Jul 16 2021 TXZ199-213-161915- Inland Harris TX-Montgomery TX- 149 PM CDT Fri Jul 16 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY AND NORTHERN HARRIS COUNTIES UNTIL 215 PM CDT... At 148 PM CDT, Doppler radar was tracking a strong thunderstorm near Spring, moving north at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Spring and Porter Heights. LAT...LON 3005 9530 3005 9537 3020 9539 3020 9524 TIME...MOT...LOC 1848Z 187DEG 14KT 3008 9533 Cady
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 9:24 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 11 hr |
| Jul 16, 2:46 PM CDT | Special Weather Statement | HGX | San Jacinto | 44 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.